Alert archive / California / Gale Warnings in 2010
Gale Warning 4, NWS San Diego, CA
NWS San Diego, CA issued this gale warning at May 21, 2010, 9:35 AM PDT. It took effect at May 21, 2010, 3:00 PM PDT. It was in force for 29 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 21, 2010, 9:35 AM PDT (16:35 UTC)
- In effect from
- May 21, 2010, 3:00 PM PDT
- Expired
- May 22, 2010, 7:40 PM PDT
- In force
- 29 hr
- Issued by
- NWS San Diego, CA
The text
As transmitted, in the capitals the NWS used until 2016.
330 WHUS76 KSGX 211635 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 935 AM PDT FRI MAY 21 2010 ...GALE WARNING FOR THE OUTER WATERS THIS AFTERNOON THROUGH SATURDAY MORNING DUE TO FREQUENT GUSTS OVER 35 KNOTS...OTHERWISE SMALL CRAFT ADVISORIES BEGIN AT 11 AM FOR THE OUTER WATERS AND BEGIN AT 11 AM SATURDAY FOR THE INNER WATERS AND WILL CONTINUE INTO SUNDAY NIGHT... ...GALE WATCH SATURDAY THROUGH SUNDAY NIGHT OUTER WATERS... ...GALE WATCH SUNDAY THROUGH SUNDAY NIGHT FOR INNER WATERS... .A LARGE TROUGH WILL DEEPEN OVER CALIFORNIA TODAY THROUGH SATURDAY NIGHT...WITH A COLD FRONT MOVING THROUGH THE COASTAL WATERS SUNDAY. THIS WEATHER PATTERN WILL CREATE STRONG WINDS AND HAZARDOUS SEAS BEGINNING TODAY AND CONTINUING THROUGH SUNDAY NIGHT. MARINERS SHOULD CONSIDER SEEKING OR STAYING IN PORT THIS AFTERNOON THROUGH SUNDAY NIGHT. A GALE WATCH HAS ALSO BEEN ISSUED FOR SATURDAY THROUGH SUNDAY NIGHT OVER THE OUTER WATERS AND FOR SUNDAY AND SUNDAY NIGHT OVER THE INNER WATERS. PZZ775-220045- /O.EXT.KSGX.SC.Y.0010.100521T1800Z-100521T2200Z/ /O.NEW.KSGX.GL.W.0004.100521T2200Z-100522T1800Z/ /O.NEW.KSGX.SC.Y.0011.100522T1800Z-100524T0700Z/ WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 935 AM PDT FRI MAY 21 2010 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... ...GALE WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 11 AM PDT SATURDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM SATURDAY TO MIDNIGHT PDT SUNDAY NIGHT... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 11 AM PDT SATURDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM 11 AM SATURDAY TO MIDNIGHT PDT SUNDAY NIGHT. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON. STRONG GUSTY WEST WINDS 15 TO 25 KT WITH GUSTS TO 30 KT WILL DEVELOP AROUND NOON TODAY IN THE OUTER WATERS AND INCREASE THIS AFTERNOON AND TONIGHT WITH GUSTS OVER 35 KT. STRONG GUSTY WINDS ARE LIKELY SATURDAY THROUGH SUNDAY NIGHT. A SMALL CRAFT ADVISORY IS IN EFFECT BUT A GALE WATCH HAS ALSO BEEN ISSUED FOR THE POSSIBILITY OF WINDS GUSTING NEAR 40 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ750-220045- /O.CON.KSGX.SC.Y.0010.100522T1800Z-100524T0700Z/ COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM- 935 AM PDT FRI MAY 21 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM SATURDAY TO MIDNIGHT PDT SUNDAY NIGHT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM SATURDAY TO MIDNIGHT PDT SUNDAY NIGHT. WEST WINDS WILL INCREASE THIS AFTERNOON WITH GUSTS TO AROUND 20 KT. STRONG GUSTY WEST WINDS 15 TO 20 KT WITH GUSTS TO 25 TO 30 KT WILL DEVELOP AROUND NOON SATURDAY IN THE INNER WATERS AND CONTINUE AT TIMES THROUGH MIDNIGHT SUNDAY. A GALE WATCH HAS ALSO BEEN ISSUED FOR SUNDAY AND SUNDAY NIGHT FOR THE POSSIBILITY OF WINDS GUSTING NEAR 40 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS SEAS TO SMALL CRAFT WITH SEAS AROUND 10 FT OR HIGHER. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH MEANS WINDS OF 34 TO 47 KNOTS ARE POSSIBLE. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ BALFOUR
6 follow-up statements
547 WHUS76 KSGX 211653 AAA MWWSGX URGENT - MARINE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE SAN DIEGO CA 953 AM PDT FRI MAY 21 2010 ...GALE WARNING FOR THE OUTER COASTAL WATERS THIS AFTERNOON THROUGH SATURDAY MORNING DUE TO FREQUENT GUSTS OVER 35 KNOTS...OTHERWISE SMALL CRAFT ADVISORIES BEGIN AT 11 AM TODAY FOR THE OUTER COASTAL WATERS AND 11 AM SATURDAY FOR THE INNER COASTAL WATERS... ...GALE WATCH SATURDAY THROUGH SUNDAY EVENING THE OUTER COASTAL WATERS... ...GALE WATCH SUNDAY THROUGH SUNDAY EVENING FOR THE INNER COASTAL WATERS... .A LARGE TROUGH WILL DEEPEN OVER CALIFORNIA TODAY THROUGH SATURDAY NIGHT...WITH A COLD FRONT MOVING THROUGH THE COASTAL WATERS SUNDAY. THIS WEATHER PATTERN WILL CREATE STRONG WINDS AND HAZARDOUS SEAS THAT WILL AFFECT THE COASTAL WATERS OF SOUTHWEST CALIFORNIA TODAY THROUGH SUNDAY NIGHT. MARINERS SHOULD CONSIDER SEEKING OR STAYING IN PORT. PZZ775-220100- /O.CON.KSGX.SC.Y.0010.100521T1800Z-100521T2200Z/ /O.CON.KSGX.GL.W.0004.100521T2200Z-100522T1800Z/ /O.CAN.KSGX.SC.Y.0011.100522T1800Z-100524T0700Z/ /O.NEW.KSGX.GL.A.0002.100522T1800Z-100524T0700Z/ WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 953 AM PDT FRI MAY 21 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 11 AM PDT SATURDAY... ...GALE WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SUNDAY EVENING... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A GALE WATCH...WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH SUNDAY EVENING. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. A GALE WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 11 AM PDT SATURDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON. WINDS WILL INCREASE TODAY THROUGH SUNDAY. BY NOON TODAY SUSTAINED WINDS NEAR 25 KT ARE LIKELY...WITH FREQUENT GUSTS OVER 35 KT THIS AFTERNOON THROUGH SATURDAY MORNING. A GAL WATCH HAS BEEN ISSUED FOR THE REMAINDER OF SATURDAY THROUGH SUNDAY EVENING FOR THE POSSIBILITY OF WIND GUSTS CONTINUING OVER 35 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ750-220100- /O.EXT.KSGX.SC.Y.0010.100522T1800Z-100523T1800Z/ /O.NEW.KSGX.GL.A.0002.100523T1800Z-100524T0700Z/ COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM- 953 AM PDT FRI MAY 21 2010 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 11 AM SATURDAY TO 11 AM PDT SUNDAY... ...GALE WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A GALE WATCH...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 11 AM SATURDAY TO 11 AM PDT SUNDAY. WEST WINDS WILL INCREASE THIS AFTERNOON THROUGH SUNDAY. SUSTAINED WEST WINDS 20 KT WITH GUSTS 30 KT ARE LIKELY FROM NOON SATURDAY THROUGH SUNDAY MORNING. A GALE WATCH HAS BEEN ISSUED FOR SUNDAY THROUGH SUNDAY EVENING FOR THE POSSIBILITY OF WINDS GUSTING OVER 40 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS SEAS TO SMALL CRAFT WITH SEAS AROUND 10 FT OR HIGHER. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ BALFOUR
029 WHUS76 KSGX 211838 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1138 AM PDT FRI MAY 21 2010 ...GALE WARNING FOR THE OUTER COASTAL WATERS THIS AFTERNOON THROUGH SATURDAY MORNING DUE TO FREQUENT GUSTS OVER 35 KNOTS... ...SMALL CRAFT ADVISORY FOR INNER WATERS WILL BEGIN AT 5 PM THIS AFTERNOON... ...GALE WATCH SATURDAY THROUGH SUNDAY EVENING THE OUTER COASTAL WATERS... ...GALE WATCH SUNDAY THROUGH SUNDAY EVENING FOR THE INNER COASTAL WATERS... .A LARGE TROUGH WILL DEEPEN OVER CALIFORNIA TODAY THROUGH SATURDAY NIGHT...WITH A COLD FRONT MOVING THROUGH THE COASTAL WATERS SUNDAY. THIS WEATHER PATTERN WILL CREATE STRONG WINDS AND HAZARDOUS SEAS THAT WILL AFFECT THE COASTAL WATERS OF SOUTHWEST CALIFORNIA TODAY THROUGH SUNDAY NIGHT. MARINERS SHOULD CONSIDER SEEKING OR STAYING IN PORT. PZZ775-220245- /O.CON.KSGX.SC.Y.0010.000000T0000Z-100521T2200Z/ /O.CON.KSGX.GL.W.0004.100521T2200Z-100522T1800Z/ /O.CON.KSGX.GL.A.0002.100522T1800Z-100524T0700Z/ WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 1138 AM PDT FRI MAY 21 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 11 AM PDT SATURDAY... ...GALE WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SUNDAY EVENING... A GALE WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 11 AM PDT SATURDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON. A GALE WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SUNDAY EVENING. WINDS WILL INCREASE TODAY THROUGH SUNDAY. BY NOON TODAY SUSTAINED WINDS NEAR 25 KT ARE LIKELY...WITH FREQUENT GUSTS OVER 35 KT THIS AFTERNOON THROUGH SATURDAY MORNING. A GALE WATCH IS IN EFFECT FROM 11 AM SATURDAY THROUGH SUNDAY EVENING FOR THE POSSIBILITY OF WIND GUSTS CONTINUING OVER 35 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ750-220245- /O.EXT.KSGX.SC.Y.0010.100522T0000Z-100523T1800Z/ /O.CON.KSGX.GL.A.0002.100523T1800Z-100524T0700Z/ COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM- 1138 AM PDT FRI MAY 21 2010 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 AM PDT SUNDAY... ...GALE WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 AM PDT SUNDAY. A GALE WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING. WEST WINDS WILL INCREASE THIS AFTERNOON THROUGH SUNDAY. SUSTAINED WEST WINDS 20 KT WITH GUSTS 30 KT ARE LIKELY LATE THIS AFTERNOON THROUGH SUNDAY MORNING. A GALE WATCH IS IN EFFECT FROM THE REMAINDER OF SUNDAY AND SUNDAY EVENING FOR THE POSSIBILITY OF WINDS GUSTING OVER 40 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS SEAS TO SMALL CRAFT WITH SEAS AROUND 10 FT OR HIGHER. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ BALFOUR
643 WHUS76 KSGX 220244 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 744 PM PDT FRI MAY 21 2010 ...GALE WARNING FOR THE OUTER COASTAL WATERS TONIGHT THROUGH SATURDAY MORNING DUE TO FREQUENT GUSTS OVER 35 KNOTS... ...SMALL CRAFT ADVISORY FOR THE INNER WATERS UNTIL 11 AM SUNDAY... ...GALE WATCH SATURDAY THROUGH SUNDAY EVENING THE OUTER COASTAL WATERS... ...GALE WATCH SUNDAY THROUGH SUNDAY EVENING FOR THE INNER COASTAL WATERS... .A LARGE TROUGH WILL DEEPEN OVER CALIFORNIA THROUGH SATURDAY NIGHT...WITH A COLD FRONT MOVING THROUGH THE COASTAL WATERS SUNDAY. THIS WEATHER PATTERN WILL CREATE STRONG WINDS AND HAZARDOUS SEAS THAT WILL AFFECT THE COASTAL WATERS OF SOUTHWEST CALIFORNIA TODAY THROUGH SUNDAY NIGHT. MARINERS SHOULD CONSIDER SEEKING OR STAYING IN PORT. PZZ775-221100- /O.CON.KSGX.GL.W.0004.000000T0000Z-100522T1800Z/ /O.CON.KSGX.GL.A.0002.100522T1800Z-100524T0700Z/ WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 744 PM PDT FRI MAY 21 2010 ...GALE WARNING REMAINS IN EFFECT UNTIL 11 AM PDT SATURDAY... ...GALE WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SUNDAY EVENING... A GALE WARNING REMAINS IN EFFECT UNTIL 11 AM PDT SATURDAY. A GALE WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SUNDAY EVENING. WINDS WILL INCREASE TODAY THROUGH SUNDAY. BY NOON TODAY SUSTAINED WINDS NEAR 25 KT ARE LIKELY...WITH FREQUENT GUSTS OVER 35 KT THIS AFTERNOON THROUGH SATURDAY MORNING. A GALE WATCH IS IN EFFECT FROM 11 AM SATURDAY THROUGH SUNDAY EVENING FOR THE POSSIBILITY OF WIND GUSTS CONTINUING OVER 35 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ750-221100- /O.CON.KSGX.SC.Y.0010.000000T0000Z-100523T1800Z/ /O.CON.KSGX.GL.A.0002.100523T1800Z-100524T0700Z/ COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM- 744 PM PDT FRI MAY 21 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT SUNDAY... ...GALE WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT SUNDAY. A GALE WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING. WEST WINDS WILL INCREASE THROUGH SUNDAY. SUSTAINED WEST WINDS 20 KT WITH GUSTS 30 KT ARE LIKELY AT TIMES THROUGH SUNDAY MORNING. A GALE WATCH IS IN EFFECT FROM THE REMAINDER OF SUNDAY AND SUNDAY EVENING FOR THE POSSIBILITY OF WINDS GUSTING OVER 40 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS SEAS TO SMALL CRAFT WITH SEAS AROUND 10 FT OR HIGHER. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ECC
015 WHUS76 KSGX 220821 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 121 AM PDT SAT MAY 22 2010 PZZ775-221900- /O.EXT.KSGX.GL.W.0004.000000T0000Z-100524T0600Z/ /O.CAN.KSGX.GL.A.0002.100522T1800Z-100524T0700Z/ WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 121 AM PDT SAT MAY 22 2010 ...GALE WARNING NOW IN EFFECT UNTIL 11 PM PDT SUNDAY... ...GALE WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE GALE WATCH. THE GALE WARNING IS NOW IN EFFECT UNTIL 11 PM PDT SUNDAY. A TROUGH OF LOW PRESSURE WILL MAINTAIN STRONG ONSHORE FLOW THROUGH THE WEEKEND. THIS WILL PRODUCE WEST WINDS 20 TO 30 KT WITH GUSTS TO 40 KT. THE PERIOD OF STRONGEST WIND IS EXPECTED LATE THIS AFTERNOON THROUGH SUNDAY MORNING. THE WIND IN COMBINATION WITH MIXED WEST AND SOUTH SWELL AND WIND WAVE WILL CREATE HAZARDOUS CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ750-221900- /O.EXT.KSGX.SC.Y.0010.000000T0000Z-100524T0600Z/ /O.CAN.KSGX.GL.A.0002.100523T1800Z-100524T0700Z/ COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM- 121 AM PDT SAT MAY 22 2010 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM PDT SUNDAY... ...GALE WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE GALE WATCH. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 PM PDT SUNDAY. A TROUGH OF LOW PRESSURE WILL MAINTAIN STRONG ONSHORE FLOW THROUGH THE WEEKEND. THIS WILL PRODUCE WEST WINDS 15 TO 25 KT WITH GUSTS TO 35 KT. THE PERIOD OF STRONGEST WIND IS EXPECTED LATE THIS AFTERNOON THROUGH SUNDAY MORNING. THE WIND IN COMBINATION WITH MIXED WEST AND SOUTH SWELL AND WIND WAVE WILL CREATE HAZARDOUS CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MACKECHNIE
910 WHUS76 KSGX 221843 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1143 AM PDT SAT MAY 22 2010 PZZ775-230245- /O.CON.KSGX.GL.W.0004.000000T0000Z-100524T0600Z/ WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 1143 AM PDT SAT MAY 22 2010 ...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM PDT SUNDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 11 PM PDT SUNDAY. A TROUGH OF LOW PRESSURE WILL MAINTAIN STRONG ONSHORE FLOW THROUGH THE WEEKEND. THIS WILL PRODUCE WEST WINDS 20 TO 30 KT WITH GUSTS TO 40 KT. THE PERIOD OF STRONGEST WIND IS EXPECTED LATE THIS AFTERNOON THROUGH SUNDAY MORNING. THE WIND IN COMBINATION WITH MIXED WEST AND SOUTH SWELL AND WIND WAVE WILL CREATE HAZARDOUS CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ750-230245- /O.CON.KSGX.SC.Y.0010.000000T0000Z-100524T0600Z/ COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM- 1143 AM PDT SAT MAY 22 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT SUNDAY. A TROUGH OF LOW PRESSURE WILL MAINTAIN STRONG ONSHORE FLOW THROUGH THE WEEKEND. THIS WILL PRODUCE WEST WINDS 15 TO 25 KT WITH GUSTS TO 35 KT. THE PERIOD OF STRONGEST WIND IS EXPECTED LATE THIS AFTERNOON THROUGH SUNDAY MORNING. THE WIND IN COMBINATION WITH MIXED WEST AND SOUTH SWELL AND WIND WAVE WILL CREATE HAZARDOUS CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ECC
274 WHUS76 KSGX 230240 MWWSGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 740 PM PDT SAT MAY 22 2010 PZZ775-231045- /O.CAN.KSGX.GL.W.0004.000000T0000Z-100524T0600Z/ /O.EXB.KSGX.SC.Y.0010.100523T0400Z-100524T0600Z/ WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 740 PM PDT SAT MAY 22 2010 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM PDT SUNDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM PDT SUNDAY. THE GALE WARNING HAS BEEN CANCELLED. A TROUGH OF LOW PRESSURE WILL MAINTAIN STRONG ONSHORE FLOW THROUGH SUNDAY. THIS WILL PRODUCE WEST WINDS 15 TO 25 KT WITH GUSTS TO 30 KT THROUGH SUNDAY. THE WIND WILL PRODUCE LARGE WIND WAVES THAT WILL COMBINE WITH MIXED WEST AND SOUTH SWELL TO CREATE HAZARDOUS CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ750-231045- /O.CON.KSGX.SC.Y.0010.000000T0000Z-100524T0600Z/ COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM- 740 PM PDT SAT MAY 22 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT SUNDAY. A TROUGH OF LOW PRESSURE WILL MAINTAIN STRONG ONSHORE FLOW THROUGH SUNDAY. THIS WILL PRODUCE WEST WINDS 15 TO 25 KT WITH GUSTS TO 30 KT THROUGH SUNDAY. THE WIND WILL PRODUCE LARGE WIND WAVES THAT WILL COMBINE WITH MIXED WEST AND SOUTH SWELL TO CREATE HAZARDOUS CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MM
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this gale warning went out at May 21, 4:00 AM PDT, 5 hours 35 minutes earlier.
Area forecast discussion, May 21, 4:00 AM PDT, 5 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
400 AM PDT FRI MAY 21 2010
.SYNOPSIS...AN UNSEASONABLY STRONG LOW PRESSURE TROUGH FOR THIS TIME
OF YEAR WILL BRING COOLER WEATHER THIS WEEKEND. IT WILL ALSO BRING
GUSTY WINDS AT TIMES...STRONGEST IN THE MOUNTAINS AND DESERTS. AREAS
OF MORNING DRIZZLE ARE POSSIBLE SATURDAY AND SUNDAY FROM A MUCH
DEEPER AND MORE EXTENSIVE MARINE LAYER. LIGHTER WINDS AND MINOR
WARMING WILL RETURN NEXT MONDAY AND TUESDAY.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
A COASTAL EDDY HAS DEEPENED THE MARINE LAYER TO AROUND 2000 FEET
THIS MORNING...AND THE CLOUDS HAVE CREPT INTO THE SAN DIEGO VALLEYS.
THE MARINE LAYER WILL CONTINUE TO DEEPEN THROUGH THE WEEKEND AS A
VIGOROUS LOW PRESSURE TROUGH SWEEPS ACROSS CALIFORNIA. THIS SYSTEM
IS UNUSUALLY STRONG AND IS PACKING STRONG JET STREAM WINDS OF 120
KT. THE STRONG WINDS ALOFT COUPLED WITH INCREASING ONSHORE PRESSURE
GRADIENTS WILL BRING A WEEKEND OF COOL...BLUSTERY WEATHER. WIND
ADVISORIES WILL BE IN EFFECT FOR THE SAN BERNARDINO MOUNTAINS AND
HIGH DESERTS THROUGH SATURDAY. INITIALLY DRY CONDITIONS IN THE
DESERTS WILL RESULT IN A PERIOD OF CRITICAL FIRE WEATHER CONDITIONS
FRIDAY AFTERNOON AND EVENING.
IT WILL TURN MUCH COOLER THIS WEEKEND AND REMAIN QUITE COOLER
THROUGH NEXT WEEK. TEMPERATURES ARE NOT LIKELY TO BE ANYWHERE NEAR
WHERE THEY SHOULD BE FOR THIS TIME OF YEAR FOR AT LEAST THE NEXT
SEVEN DAYS.
A COASTAL EDDY AND STRONG ONSHORE GRADIENTS WILL DEEPEN THE MARINE
LAYER TO ABOUT 5000 FEET BY SUNDAY MORNING...AND POCKETS OF MORNING
DRIZZLE OR LIGHT RAIN ARE POSSIBLE WEST OF THE MOUNTAINS SATURDAY
AND SUNDAY.
ON SUNDAY EVENING THE TROUGH AXIS AND MAIN JET CORE SHIFTS EAST INTO
ARIZONA. THE WINDS WILL DECREASE MONDAY AND TUESDAY...BUT THE
TEMPERATURE RECOVERY WILL BE MINOR AS A WEAK UPPER LEVEL TROUGH
HANGS OVER THE SOUTHWEST AND THAT WILL KEEP OUR TEMPERATURES BELOW
AVERAGE.
THE LONG TERM OUTLOOK FOR NEXT WEDNESDAY THROUGH SATURDAY...ANOTHER
DEEP TROUGH OVER THE WEST COAST WILL BRING MORE COLD...WINDY WEATHER
WITH POSSIBLE SHOWERS LATE NEXT WEEK.
&&
.AVIATION...
211000...MARINE LAYER ABOUT 2000 FT. BASES AROUND 1K TO 1500 FT
MSL. MARINE LAYER WILL INCREASE TODAY AND WITH DEEPENING TROUGH AND
INCREASING ONSHORE FLOW ALONG WITH THE COASTAL EDDY...EXPECT STRATUS
TO REMAIN IN THE COASTAL AREAS ALL DAY. MARINE LAYER WILL RETURN
INLAND BY MID TO LATE AFTERNOON WITH INCREASING BASES AND TOPS TO
AROUND 3K FT LATER TODAY. STRONG GUSTY WEST WINDS DEVELOPING OVER
THE MOUNTAINS AND DESERTS AND LOCALLY BREEZY ELSEWHERE THIS
AFTERNOON AND WINDS CONTINUING AT TIMES THROUGH SATURDAY. DRIZZLE OR
LIGHT RAIN POSSIBLE TONIGHT THROUGH SATURDAY MORNING.
&&
.MARINE...
211000...SMALL CRAFT ADVISORY FOR THE OUTER WATERS TODAY THROUGH
SUNDAY AND THE INNER WATERS SATURDAY THROUGH SUNDAY. A LARGE SOUTH
SWELL AND A LARGE NORTHWEST WIND SWELL WILL INVADE THE COASTAL
WATERS TODAY...INCREASING THROUGH SATURDAY WITH LITTLE CHANGE
SUNDAY...DECREASING MONDAY. BLOWN OUT CONDITION SATURDAY AND SUNDAY.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...RED FLAG WARNING IN THE DESERTS FRIDAY AFTERNOON AND
EVENING...SEE LAXRFWSGX.
WIND ADVISORY FOR THE SAN BERNARDINO MOUNTAINS AND THE APPLE
AND LUCERNE VALLEYS FROM 11 AM TODAY THROUGH 11 PM SATURDAY.
SEE LAXNPWSGX.
SMALL CRAFT ADVISORY FOR THE OUTER WATERS BEGINNING 11 AM AND
THE FOR THE INNER WATERS BEGINNING 11 AM SATURDAY...ENDING
MIDNIGHT SUNDAY...SEE LAXMWWSGX
PZ...HIGH SURF ADVISORY FOR THE BEACHES TONIGHT THROUGH SUNDAY
NIGHT. SEE LAXCFWSGX.
&&
PUBLIC...PG
AVIATION/MARINE...ECCHazardous weather outlook, May 21, 4:15 AM PDT, 5 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 415 AM PDT FRI MAY 21 2010 CAZ042-043-048-050-055>058-060>062-PZZ750-775-220000- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 415 AM PDT FRI MAY 21 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT RED FLAG WARNING FOR THE DESERTS...SEE LAXRFWSGX. WIND ADVISORY FOR THE SAN BERNARDINO MOUNTAINS AND THE APPLE AND LUCERNE VALLEYS...SEE LAXNPWSGX. SMALL CRAFT ADVISORY FOR THE OUTER COASTAL WATERS FOR STRONG WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY STRONG...GUSTY WINDS ACROSS THE MOUNTAINS AND DESERTS SATURDAY AND SUNDAY. SMALL CRAFT ADVISORY FOR THE INNER AND OUTER WATERS UNTIL MIDNIGHT SUNDAY...SEE LAXMWWSGX HIGH SURF ADVISORY FOR THE SAN DIEGO COUNTY BEACHES THROUGH SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. MOEDE
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 1:59 AM PDT | Small Craft Advisory | SGX | 67 hr | |
| May 21, 2:55 AM PDT | Wind Advisory | SGX | Riverside, San Bernardino, San Diego | 65 hr |
| May 21, 9:35 AM PDT | Small Craft Advisory | SGX | 18 min | |
| May 21, 9:53 AM PDT | Gale Watch | SGX | 15 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.